Alert archive / California / Wind Advisories in 2016

Wind Advisory 12, NWS Hanford, CA

March 13, 2016

NWS Hanford, CA issued this wind advisory at Mar 13, 2016, 3:45 AM PDT. It took effect at Mar 13, 2016, 1:00 PM PDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2016, 3:45 AM PDT (10:45 UTC)
In effect from
Mar 13, 2016, 1:00 PM PDT
Expired
Mar 14, 2016, 11:00 PM PDT
In force
34 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

139 
WWUS76 KHNX 131045
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
345 AM PDT SUN MAR 13 2016

...GUSTY WINDS BELOW KERN COUNTY MOUNTAIN PASSES...

CAZ095-098-099-131845-
/O.NEW.KHNX.WI.Y.0012.160313T2000Z-160315T0000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
345 AM PDT SUN MAR 13 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 PM
PDT MONDAY. 

* TIMING...WINDS ARE EXPECTED TO INCREASE DURING THE EARLY AFTERNOON.
  WINDS DECREASING MONDAY AFTERNOON.

* WINDS...WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGER
  WIND GUSTS ARE EXPECTED BELOW MOUNTAIN PASSES. 

* IMPACTS...CROSS WINDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 58...14...AND 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
MV
7 follow-up statements
917 
WWUS76 KHNX 131856
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1156 AM PDT SUN MAR 13 2016

...GUSTY WINDS BELOW KERN COUNTY MOUNTAIN PASSES...

CAZ095-098-099-140300-
/O.CON.KHNX.WI.Y.0012.160313T2000Z-160315T0000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
1156 AM PDT SUN MAR 13 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON UNTIL
   5 PM PDT MONDAY...

* TIMING...WINDS ARE EXPECTED TO INCREASE DURING THE EARLY 
  AFTERNOON. WINDS DECREASING MONDAY AFTERNOON. 

* WINDS...WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGER 
  WIND GUSTS ARE EXPECTED BELOW MOUNTAIN PASSES. 

* IMPACTS...CROSS WINDS WILL MAKE FOR DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 58...14... 
  AND 395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS
317 
WWUS76 KHNX 140300
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
800 PM PDT SUN MAR 13 2016

...GUSTY WINDS BELOW KERN COUNTY MOUNTAIN PASSES...

CAZ095-098-099-141130-
/O.CON.KHNX.WI.Y.0012.000000T0000Z-160315T0000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
800 PM PDT SUN MAR 13 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY...

* TIMING...GUSTY WINDS WILL CONTINUE OVERNIGHT. WINDS DECREASING
  MONDAY AFTERNOON.

* WINDS...WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGER 
  WIND GUSTS ARE EXPECTED BELOW MOUNTAIN PASSES. 

* IMPACTS...CROSS WINDS WILL MAKE FOR DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 58...14... 
  AND 395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
445 
WWUS76 KHNX 141109
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
409 AM PDT MON MAR 14 2016

...GUSTY WINDS BELOW KERN COUNTY MOUNTAIN PASSES...

CAZ095-098-099-141915-
/O.CON.KHNX.WI.Y.0012.000000T0000Z-160315T0000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
409 AM PDT MON MAR 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* TIMING...GUSTY WINDS WILL CONTINUE OVERNIGHT. WINDS DECREASING 
  MONDAY AFTERNOON. 

* WINDS...WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGER 
  WIND GUSTS ARE EXPECTED BELOW MOUNTAIN PASSES. 

* IMPACTS...CROSS WINDS WILL MAKE FOR DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 58...14... 
  AND 395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
435 
WWUS76 KHNX 141912
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1212 PM PDT MON MAR 14 2016

...GUSTY WINDS BELOW KERN COUNTY MOUNTAIN PASSES...

CAZ095-098-099-150000-
/O.CON.KHNX.WI.Y.0012.000000T0000Z-160315T0000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
1212 PM PDT MON MAR 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* TIMING...GUSTY WINDS WILL CONTINUE THIS AFTERNOON AND DECREASE 
  THIS EVENING.

* WINDS...WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGER 
  WIND GUSTS ARE EXPECTED BELOW MOUNTAIN PASSES. 

* IMPACTS...CROSS WINDS WILL MAKE FOR DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 58...14... 
  AND 395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS
498 
WWUS76 KHNX 142042
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
142 PM PDT MON MAR 14 2016

...GUSTY WINDS BELOW KERN COUNTY MOUNTAIN PASSES...

CAZ095-098-099-150000-
/O.CON.KHNX.WI.Y.0012.000000T0000Z-160315T0000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
142 PM PDT MON MAR 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* TIMING...GUSTY WINDS WILL CONTINUE THIS AFTERNOON AND DECREASE 
  THIS EVENING. 

* WINDS...WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGER 
  WIND GUSTS ARE EXPECTED BELOW MOUNTAIN PASSES. 

* IMPACTS...CROSS WINDS WILL MAKE FOR DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 58...14... 
  AND 395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDERSEN
990 
WWUS76 KHNX 142339
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
439 PM PDT MON MAR 14 2016

...GUSTY WINDS BELOW KERN COUNTY MOUNTAIN PASSES...

CAZ095-098-099-150600-
/O.EXT.KHNX.WI.Y.0012.000000T0000Z-160315T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
439 PM PDT MON MAR 14 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* TIMING...GUSTY WINDS WILL CONTINUE THIS AFTERNOON AND DECREASE 
  THIS EVENING. 

* WINDS...WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGER 
  WIND GUSTS ARE EXPECTED BELOW MOUNTAIN PASSES. 

* IMPACTS...CROSS WINDS WILL MAKE FOR DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES ALONG HIGHWAYS 58...14... 
  AND 395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY
471 
WWUS76 KHNX 150558
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1058 PM PDT MON MAR 14 2016

CAZ095-098-099-150700-
/O.EXP.KHNX.WI.Y.0012.000000T0000Z-160315T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
1058 PM PDT MON MAR 14 2016

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

WINDS HAVE DIMINISHED OVER THE REGION.

$$

DUDLEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 12, 2:03 PM PST, 12 hours 42 minutes earlier.

Area forecast discussion, Mar 12, 2:03 PM PST, 12 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
203 PM PST SAT MAR 12 2016

.SYNOPSIS...PARTLY CLOUDY SKIES THIS AFTERNOON WILL YIELD TO
INCREASING CLOUDINESS THROUGH THE EVENING AND OVERNIGHT HOURS AS
THE NEXT STORM SYSTEM MAKES ITS WAY ONSHORE. PRECIPITATION CHANCES
WILL INCREASE TONIGHT AND SUNDAY...WITH SNOW IN THE MOUNTAINS AND
RAIN SHOWERS IN THE FOOTHILLS AND VALLEY.

&&

.DISCUSSION...THE LOW PRESSURE SYSTEM THAT WAS RESPONSIBLE FOR
THE WIDESPREAD PRECIPITATION ACROSS OUR AREA ON FRIDAY HAS MOVED
WELL TO THE EAST OF OUR AREA AND THE PRECIPITATION ENDED
OVERNIGHT. PRESSURE GRADIENTS THAT PICKED UP OVERNIGHT PROVIDING
FOR INCREASED WINDS BELOW THE MOUNTAIN PASSES IN KERN COUNTY
OVERNIGHT HAVE SINCE RELAXED AND WINDS HAVE BEEN TAPERING OFF
TODAY AS SHORTWAVE RIDGING PREVAILS FOR THE TIME BEING.
MEANWHILE...VISIBLE IMAGERY INDICATING PLENTY OF LINGERING UPSLOPE
CLOUDS ALONG THE EAST SIDE OF THE SAN JOAQUIN VALLEY...SOUTHERN
SIERRA FOOTHILLS AND THE VALLEY FACING SLOPES OF THE TEHACHAPI
MOUNTAINS.

THE NEXT SYSTEM THAT WILL IMPACT OUR AREA IS A DEEP MOISTURE
PLUME THAT IS CURRENTLY PUSHING INTO NORCAL AND IS PROGGED TO DROP
SOUTHWARD INTO CENTRAL CA LATE TONIGHT AND SUNDAY. THE 12Z MODELS
CONTINUE TO INDICATE THE DEEPER MOISTURE AND STRONGER DYNAMICS
MAINLY IMPACTING THE YOSEMITE PARK AREA FROM LATE TONIGHT THROUGH
MONDAY MORNING. RFC QPF PROGS ARE INDICATING 1 TO 2 INCHES OF
LIQUID PRECIPITATION FOR THE YOSEMITE PARK AREA...BUT MUCH LESS
IS ANTICIAPTED FURTHER SOUTHWARD AS ONLY A QUARTER TO HALF INCH IS
EXPECTED FOR THE KINGS CANYON AREA AND ONLY A FEW HUNDREDTHS OF AN
INCH ARE EXPECTED IN THE TEHACHAPI MOUNTAINS. SNOW LEVELS ARE
EXPECTED TO BE AROUND 5500 FEET AT THE ONSET OF THE PRECIPITATION
TONIGHT...BUT RISE TO 6500 FEET OR HIGHER AS MUCH OF THIS MOISTURE
PLUME HAS TROPCIAL ORIGINS. A WINTER WEATHER ADVISORY THAT WAS
ISSUED BY THE PREVIOUS SHIFT REMAINS IN EFFECT FOR THE SOUTHERN
SIERRA NEVADA FROM YOSEMITE PARK TO KINGS CANYON ABOVE 5500 FEET
FROM 1000 PM PST THIS EVENING TO 1000 AM PDT MONDAY MORNING. LIGHT
PRECIPITATION AMOUNTS ARE EXPECTED ACROSS THE SAN JOAQUIN VALLEY
ON SUNDAY AND EARLY MONDAY WITH A QUARTER TO HALF AN INCH OVER
MERCED COUNTY WITH LESSER AMOUNTS FURTHER SOUTH.

MODEL CONSENSUS AND THE SHORT RANGE ENSEMBLES ARE INDICATING THIS
SYSTEM MOVING EAST OF OUR AREA BY MONDAY AFTERNOON AND A DRY UPPER
RIDGE AMPLIFYING OFF THE CA COAST ON MONDAY NIGHT AND TUESDAY. A
NORTHERLY FLOW WILL PREVAIL OVER THE AREA ON TUESDAY...KEEPING
TEMPERATURES BELOW NORMAL AND SOME UPSLOPE CLOUDS OVER THE SOUTH
END OF THE SAN JOAQUIN VALLEY AS WELL AS OVER THE VALLEY FACING
SLOPES OF THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS.

THE MEDIUM RANGE MODELS ARE NOW IN VERY GOOD AGREEMENT IN
SHIFTING THE UPPER RIDGE EASTWARD OVER CA ON WEDNESDAY AND KEEPING
IT IN PLACE OVER THE WESTERN CONUS THROUGH THE END OF NEXT WEEK AS
A DEEP TROUGH OVER THE MIDWEST KEEPS A BLOCKY PATTERN IN PLACE.
THIS WILL RESULT IN MAINLY CLEAR SKIES AND DRY CONDITIONS
PREVAILING ACROSS OUR AREA. A WARMING TREND WILL ALSO TAKE PLACE
THROUGH THE PERIOD WITH DAYTIME TEMPERATURES EXPECTED TO BE CLOSE
TO 10 DEG F ABOVE NORMAL BY THE END OF NEXT WEEK.

&&

.AVIATION...AREAS OF MVFR CIGS AND VSBYS IN THE SIERRA NEVADA
MAINLY NORTH OF KINGS CANYON AFTER 06Z SUNDAY. OTHERWISE VFR
CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION
AN/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 10 PM PST THIS EVENING TO 10 AM PDT
MONDAY ABOVE 5500 FEET FOR THE CAZ096.

&&

PUBLIC...DS
AVN/FW...BEAN
SYNOPSIS...ROWE

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.